Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 49, NWS Binghamton, NY

July 6, 1995Susquehanna County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jul 6, 1995, 4:38 PM EDT for Susquehanna County, Pennsylvania. It was in force for 67 min.

The area

The counties it named.

The facts

Issued
Jul 6, 1995, 4:38 PM EDT (20:38 UTC)
Expired
Jul 6, 1995, 5:45 PM EDT
In force
67 min
Issued by
NWS Binghamton, NY
Area
Whole counties

County Susquehanna County, PA

The nearest sounding before it

Albany, NY (KALB), launched 12:00Z, 8.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 1995-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 1995-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBGM 062037 RRA
SVRBGM
PAC115-062145-
 
BULLETIN - EBS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
438 PM EDT THU JUL 6 1995
 
THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  545 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION......
 
IN NORTHEAST PENNSYLVANIA
 
   ...SUSQUEHANNA COUNTY
 
RADAR SHOWED A POSSIBLE SEVERE THUNDERSTORM ENTERING NORTHWEST
SUSQUEHANNA COUNTY. THESE STORMS WILL REACH HALLSTEAD AND MONTROSE BY
500 PM. THE STORMS WILL REACH SUSQUEHANNA BETWEEN 515 AND 530 PM. THESE
STORMS HAVE A HISTORY OF PRODUCING DAMAGE ACROSS BRADFORD COUNTY.
 
PB
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WE2ATHER IN A
STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...
AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.
STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:05 PM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jul 6, 1:05 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
105 PM EDT THU JUL 6 1995

ACTIVITY STARTING TO POP SO THIS WILL BE BRIEF.

MDLS SIMILAR IN BRINGING THRU THE FNT ACRS THE TWIN TIERS LATE FRI
AFTN/EVNG. AXIS OF UPR LVL WAVE TO BE NEAR BGM BY 12Z SAT. ETA LAGS
MSTR AND INSTABILITY MORE THAN THE NGM WHICH TRIES TO STABILIZE WRN
ZONES DURING AFTN. TMRW LOOKS LIKE A BETTER SETUP FOR SVR ACRS THE FA
WITH BETTER DYNAMICS AND INSTABILITY...SPCLY LATE AFTN ACRS ERN SXNS.
LOW LVL CONVERGENCE SHOULD ALSO BE ENHANCED BY APRCHNG FNT. HIGH TSTM
POPS FROM THE FWC FOR FRI ALTHO 12 HR POPS ARE ONLY IN THE LOW CHC
CAT...THEY LOOK TO LOW AND WILL CARRY HIGH CHC OR LIKELY POPS...SPCLY
FOR ERN SXNS WHERE TIMING OF FNT WILL BE A BIT MORE FVRBL.

NO REAL CHGS IN THE ZONE PCKG. WILL INDICATE COOLER AND LESS HUMID
CONDITIONS ON SAT. AGREE WITH AVP THAT WE COULD SEE A FEW INSTABILITY
RW DURING THE AFTN BUT WILL WON/T INTRODUCE IN THIS PCKG...SHOULD SEEE
SOME UPR LVL RIDGING AS WAVE MOVS OUT AND WOULD ONLY XPCT ISOLD/WDLY
SCT RW. PLENTY OF TIME TO ADD IF NEEDED. LOOKS LIKE WE MAY BE SETTING
UP FOR A SERIES OF NW FLOW EVENTS NEXT WEEK.

ZONES SHORTLY. HAVE A GOOD DAY.

.BGM...NONE.

BRADY

In the hours before

Special weather statement, Jul 6, 11:18 AM EDT, 5 hours 20 minutes before
PAZ038-062100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1120 AM EDT THU JUL 06 1995

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL  500 PM EDT...

THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY HAS ISSUED
A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 500 PM EDT THURSDAY FOR THE
FOLLOWING COUNTY IN NORTH CENTRAL PENNSYLVANIA:

BRADFORD PA...

SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH
IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR
GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. TORRENTIAL DOWNPOURS
ARE ALSO POSSIBLE.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

GET TO A SAFE PLACE OF SHELTER IMMEDIATELY IF YOU ARE CAUGHT IN THE
OPEN.  STAY OFF THE PHONE AND KEEP AWAY FROM WINDOWS.  LIGHTNING
IS A KILLER IN THESE STORMS.  DO NOT SEEK SHELTER UNDER TREES AND
GET OUT OF OPEN AREAS.

BRADY
Special weather statement, Jul 6, 11:20 AM EDT, 5 hours 18 minutes before
PAZ038-062100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1120 AM EDT THU JUL 06 1995

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL  500 PM EDT...

THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY HAS ISSUED
A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 500 PM EDT THURSDAY FOR THE
FOLLOWING COUNTY IN NORTH CENTRAL PENNSYLVANIA:

BRADFORD PA...

SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH
IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR
GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. TORRENTIAL DOWNPOURS
ARE ALSO POSSIBLE.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

GET TO A SAFE PLACE OF SHELTER IMMEDIATELY IF YOU ARE CAUGHT IN THE
OPEN.  STAY OFF THE PHONE AND KEEP AWAY FROM WINDOWS.  LIGHTNING
IS A KILLER IN THESE STORMS.  DO NOT SEEK SHELTER UNDER TREES AND
GET OUT OF OPEN AREAS.

BRADY
Special weather statement, Jul 6, 1:20 PM EDT, 3 hours 18 minutes before
NYZ056-024-045-044-046-023-022-055-025-017-036-009-037-018-016-015-
070000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
120 PM EDT THU JUL 06 1995

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL  800 PM EDT...

THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY HAS ISSUED
A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL  800 PM EDT THURSDAY FOR THE
FOLLOWING COUNTIES:

BROOME NY...
CAYUGA NY...
CHEMUNG NY...
CHENANGO NY...
CORTLAND NY...
MADISON NY...
ONEIDA NY...
ONONDAGA NY...
OTSEGO NY...
SCHUYLER NY...
SENECA NY...
STEUBEN NY...
TIOGA NY...
TOMPKINS NY...
YATES NY...

SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH
IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR
GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

GET TO A SAFE PLACE OF SHELTER IMMEDIATELY IF YOU ARE CAUGHT IN THE
OPEN.  STAY OFF THE PHONE AND KEEP AWAY FROM WINDOWS.  LIGHTNING
IS A KILLER IN THESE STORMS.  DO NOT SEEK SHELTER UNDER TREES AND
GET OUT OF OPEN AREAS.

JSW
Special weather statement, Jul 6, 1:22 PM EDT, 3 hours 16 minutes before
NYZ056-024-045-044-046-023-022-055-025-017-036-009-037-018-016-015-
070000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
120 PM EDT THU JUL 06 1995

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL  800 PM EDT...

THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY HAS ISSUED
A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL  800 PM EDT THURSDAY FOR THE
FOLLOWING COUNTIES:

BROOME NY...
CAYUGA NY...
CHEMUNG NY...
CHENANGO NY...
CORTLAND NY...
MADISON NY...
ONEIDA NY...
ONONDAGA NY...
OTSEGO NY...
SCHUYLER NY...
SENECA NY...
STEUBEN NY...
TIOGA NY...
TOMPKINS NY...
YATES NY...

SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH
IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR
GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

GET TO A SAFE PLACE OF SHELTER IMMEDIATELY IF YOU ARE CAUGHT IN THE
OPEN.  STAY OFF THE PHONE AND KEEP AWAY FROM WINDOWS.  LIGHTNINGX
IS A KILLER IN THESE STORMS.  DO NOT SEEK SHELTER UNDER TREES AND
GET OUT OF OPEN AREAS.

JSW
Special weather statement, Jul 6, 3:00 PM EDT, 1 hour 38 minutes before
PAZ038-044-047-048-039-040-043-070100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
300 PM EDT THU JUL 06 1995

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL  900 PM EDT...

THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY HAS ISSUED
A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL  900 PM EDT THURSDAY FOR THE
FOLLOWING COUNTIES:

LACKAWANNA PA...
LUZERNE PA...
PIKE PA...
SUSQUEHANNA PA...
WAYNE PA...
WYOMING PA...

BRADFORD PA...THE WATCH IS EXTENDED.

SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH
IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR
GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

GET TO A SAFE PLACE OF SHELTER IMMEDIATELY IF YOU ARE CAUGHT IN THE
OPEN.  STAY OFF THE PHONE AND KEEP AWAY FROM WINDOWS.  LIGHTNING
IS A KILLER IN THESE STORMS.  DO NOT SEEK SHELTER UNDER TREES AND
GET OUT OF OPEN AREAS.

JC
Special weather statement, Jul 6, 3:02 PM EDT, 1 hour 36 minutes before
PAZ038-044-047-048-039-040-043-070100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
300 PM EDT THU JUL 06 1995

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL  900 PM EDT...

THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY HAS ISSUED
A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL  900 PM EDT THURSDAY FOR THE
FOLLOWING COUNTIES:

LACKAWANNA PA...
LUZERNE PA...
PIKE PA...
SUSQUEHANNA PA...
WAYNE PA...
WYOMING PA...

BRADFORD PA...THE WATCH IS EXTENDED.

SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH
IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR
GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

GET TO A SAFE PLACE OF SHELTER IMMEDIATELY IF YOU ARE CAUGHT IN THE
OPEN.  STAY OFF THE PHONE AND KEEP AWAY FROM WINDOWS.  LIGHTNING
IS A KILLER IN THESE STORMS.  DO NOT SEEK SHELTER UNDER TREES AND
GET OUT OF OPEN AREAS.

JC

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 3:22 PM EDTSevere Thunderstorm WarningBGMBradford68 min
Jul 6, 4:47 PM EDTSevere Thunderstorm WarningBGMLuzerne58 min
Jul 6, 5:08 PM EDTSevere Thunderstorm WarningBGMWyoming67 min
Jul 6, 5:49 PM EDTSevere Thunderstorm WarningBGMLackawanna, Susquehanna56 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.